Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS JSJ
NWS JSJ issued this flash flood warning at May 3, 2025, 6:31 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2025, 6:31 PM CDT (23:31 UTC)
- Expired
- May 3, 2025, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 43 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:17 PM CDT | FLASH FLOOD | Calle Zumbador, Vega Ba, PR | Flood waters enter the first floor of a house at Cll Zumbador in Vega Alta. |
| May 3, 7:34 PM CDT | FLASH FLOOD | 1 Wnw Rio Lajas, PR | 911 Call Center reported floodwaters along PR-2 near Agrocentro La Carreta. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
987
WGCA52 TJSJ 032331
FFWSJU
PRC051-137-143-145-040245-
/O.NEW.TJSJ.FF.W.0049.250503T2331Z-250504T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
731 PM AST Sat May 3 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Dorado in Puerto Rico...
Toa Baja in Puerto Rico...
Vega Alta in Puerto Rico...
Vega Baja in Puerto Rico...
* Until 1045 PM AST.
* At 731 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1849 6638 1847 6619 1845 6616 1841 6620
1839 6620 1838 6631 1836 6636 1833 6636
1837 6640 1837 6645 1849 6644 1847 6636
FLASH FLOOD...RADAR INDICATED
$$
CVB2 follow-up statements
391
WGCA72 TJSJ 032351
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
751 PM AST Sat May 3 2025
PRC051-137-143-145-040245-
/O.CON.TJSJ.FF.W.0049.000000T0000Z-250504T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Baja PR-Vega Alta PR-Vega Baja PR-
751 PM AST Sat May 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM AST THIS
EVENING FOR DORADO, TOA BAJA, VEGA ALTA AND VEGA BAJA...
At 751 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1849 6638 1847 6619 1845 6616 1841 6620
1839 6620 1838 6631 1836 6636 1833 6636
1837 6640 1837 6645 1849 6644 1847 6636
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CVB204
WGCA72 TJSJ 040253
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1053 PM AST Sat May 3 2025
PRC051-137-143-145-040303-
/O.EXP.TJSJ.FF.W.0049.000000T0000Z-250504T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Baja PR-Vega Alta PR-Vega Baja PR-
1053 PM AST Sat May 3 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR DORADO, TOA BAJA, VEGA ALTA
AND VEGA BAJA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM AST Sunday for a
portion of Puerto Rico.
&&
LAT...LON 1849 6638 1847 6619 1845 6616 1841 6620
1839 6620 1838 6631 1836 6636 1833 6636
1837 6640 1837 6645 1849 6644 1847 6636
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 3, 1:57 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 3, 1:57 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service San Juan PR 257 PM AST Sat May 3 2025 .SYNOPSIS... An unstable and wet weather pattern will persist for tonight; therefore, the Flood Watch will remain in effect until 8 PM AST. A slight improvement is forecast for tomorrow; however, the actual soil conditions and the additional rainfall accumulations will result in urban and small-stream flooding. && .SHORT TERM...Tonight through Thursday... An active morning was observed across the northern municipalities, where showers and thunderstorms affected mainly the north-central to northeastern regions of Puerto Rico. Rainfall accumulation estimates from Doppler radar ranged between 4 and 5 inches over Dorado and Vega Alta. Weather conditions improved slightly afterward, but quick-moving showers developed over the northwestern sections of the island. Strong showers and thunderstorms were observed over Lares and San Sebastian, where reports of hail were received around 1 PM. Rainfall accumulations with the peak of the showers fluctuated between 2 2 to 3 inches around the western interior. Daytime temperatures remained in the mid 80s along the coastal areas and in the upper 70s to lower 80s along the mountains. Shower activity will persist along the mountains for the rest of the afternoon into the night hours. Given the expected conditions, the Flash Flood Watch remains in effect for Puerto Rico until 8 PM tonight. Therefore, residents can expect a more stable weather pattern during the night hours with an increase in showers early on Sunday along eastern sections. Model guidance and derived imagery from the GOES satellite indicate that precipitable water (PWAT) values will remain anomalously high, between 2.05 inches, near the +2 standard deviation threshold. A gradual drying trend is anticipated beginning on Sunday, with PWAT values decreasing to around 1.8 inches, but remaining above normal through the weekend. Mid-levels remain favorable for deep convection, with 500 mb temperatures between -8°C and -10°C continuing to support thunderstorm development with the potential for heavy rainfall. Although the broad upper-level trough begins to shift eastward into the Atlantic by Sunday, localized convective development will persist due to diurnal heating, particularly across the Cordillera Central, El Yunque vicinity, and western interior. Soils remain heavily saturated, increasing the risk of flash flooding, rapid river rises, and mudslides, especially with any training or slow-moving storms. By Monday, the model consensus supports further drying in the mid-and upper-levels, as 700–500 mb relative humidity trends are lower near climatological normals. However, local effects would allow the development of isolated afternoon thunderstorms, primarily over interior and northwestern Puerto Rico. The U.S. Virgin Islands can expect more stable conditions with passing showers. .LONG TERM...Tuesday through Saturday...from previous discussion... A deep layer low pressure north of the area and a series of surface induced troughs will promote a east to northeast wind flow for the first half of the period. Then, winds are expected to become from the southeast by the end of the workweek as the low pressure shifts towards the west. Abundant low-level moisture will predominate over the long term- period with precipitable water values between 1.60 to 1.75 inches. During this period the 500 mb temperatures will drop into the -7 to -9 degrees Celsius, suggesting the potential to support convective activity across the region. Throughout the week, instability will persist as the low pressure and the induced surface trough pattern prevail in the region. Therefore, there is an increased potential to observe afternoon convective activity along portions of the interior and western Puerto Rico each day. With the rainfall events from previous days, above- normal streamflows and saturated soils, the flood threat remains elevated. The latest model guidances are suggesting a change in the weather pattern by the end of the week into the weekend with the entrance of drier air into the area. Seasonal temperatures are anticipated to prevail for the rest of the forecast period, with the heat risk remaining low. && .AVIATION... (18Z) MVFR and IFR conditions will be present until 03/23Z for most of the TAF sites with lower ceilings and reduction in VIS due to SHRA/TS. Winds will continue from the E, and at 3 KM from the E-SE until 03/00Z, diminishing and becoming more VRB during the night. VCSH/-RA are possible over the night hours along the USVI TAF sites. For tomorrow, another round of -SHRA is forecast for TJSJ at around 04/15Z. && .MARINE... A broad surface of high pressure over the Western Atlantic will continue to result in an easterly wind flow across the region, with winds up to 15 knots. Seas around the local waters will remain between 3 to 5 feet for the upcoming days. Shower and thunderstorm activity is forecast along the local waters resulting in localize high seas and thunder activity. && .BEACH FORECAST... There is a moderate risk of rip currents for the exposed beaches of northern Puerto Rico, Culebra, and the U.S. Virgin Islands. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease by early next week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch until 8 PM AST this evening for PRZ001>013. VI...None. AM...None. && SHORT TERM...LIS LONG TERM....MNG AVIATION...LIS
Hazardous weather outlook, May 3, 3:16 AM CDT, 15 hours 15 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 416 AM AST Sat May 3 2025 AMZ711>745-PRZ001>013-040830- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 416 AM AST Sat May 3 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across the Cordillera Central. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across most of the interior of Puerto Rico. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water along major rivers and tributaries through the night. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across northwestern Puerto Rico, Culebra, Vieques and surrounding waters. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the northern beaches of Puerto Rico. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-040830- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 416 AM AST Sat May 3 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across St. Thomas, St. John, and the surrounding waters of the islands. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most north and east facing beaches of all the islands. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms are expected across the local area once again by midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, May 3, 5:02 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
602 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Flash Flood 1 ENE Parcelas Nuevas 18.15N 66.15W
05/03/2025 Cidra PR Public
The 911 Call Center reported floodwaters
entering a house on PR-773 in Barrio Rincon.
&&
YZRLocal storm report, May 3, 5:11 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
611 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Landslide 3 NNE Barranquitas 18.23N 66.29W
05/03/2025 Barranquitas PR 911 Call Center
The 911 Call Center reported a landslide in
PR-152 in Barrio Quebradillas, near the bar
El Coco Wisky. No people injured or trapped.
&&
YZRLocal storm report, May 3, 5:32 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
632 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Flash Flood 1 S Aguas Buenas 18.24N 66.11W
05/03/2025 Aguas Buenas PR County Official
County official reported about flooding
affecting PR-794 in Barrio Caguitas, leaving
around 15 families isolated.
&&
YZRLocal storm report, May 3, 5:36 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
636 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flash Flood Aguas Buenas 18.25N 66.10W
05/03/2025 Aguas Buenas PR County Official
A county official reported via social media
that flooding was affecting Calle
Monserrate, just before Governor Luis Muñoz
Marín Elementary School, due to heavy rain
and the creek overflowing its banks. The
road was impassable, and authorities
proceeded to close it.
&&
YZRLocal storm report, May 3, 5:45 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
645 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tstm Wnd Dmg 1 NE Aguas Buenas 18.27N 66.10W
05/03/2025 Aguas Buenas PR County Official
A county official and the public reported
via social media a fallen pole with power
lines obstructing the PR-173 in Barrio
Jagueyes. The road was impassable.
&&
YZRSpecial weather statement, May 3, 6:28 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service San Juan PR
728 PM AST Sat May 3 2025
PRZ001-005-006-040045-
San Juan and Vicinity PR-North Central PR-Central Interior PR-
728 PM AST Sat May 3 2025
...A STRONG THUNDERSTORM WILL NORTH CENTRAL MUNICIPALITIES THROUGH
845 PM AST...
At 727 PM AST, Doppler radar was tracking a strong thunderstorm over
San Jose, or over Toa Baja. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 1848 6626 1846 6622 1847 6619 1845 6618
1847 6614 1845 6614 1843 6611 1845 6609
1847 6613 1844 6601 1832 6600 1832 6645
1849 6643
TIME...MOT...LOC 2327Z 063DEG 3KT 1842 6626
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:16 PM CDT | Areal Flood Advisory | JSJ | 32 min | |
| May 2, 11:48 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 3, 12:46 AM CDT | Special Weather Statement | JSJ | 59 min | |
| May 3, 12:55 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:02 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:05 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| May 3, 2:25 AM CDT | Areal Flood Warning | JSJ | 5 hr | |
| May 3, 4:25 AM CDT | Special Marine Warning | JSJ | 65 min | |
| May 3, 4:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 5:23 AM CDT | Areal Flood Advisory | JSJ | 68 min | |
| May 3, 5:29 AM CDT | Areal Flood Advisory | JSJ | 12 min | |
| May 3, 5:41 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| May 3, 6:11 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 11:09 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 11:25 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 12:03 PM CDT | Special Weather Statement | JSJ | 87 min | |
| May 3, 12:14 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 12:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 12:59 PM CDT | Special Weather Statement | JSJ | 91 min | |
| May 3, 1:19 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 1:24 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 1:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 1:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:15 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 2:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:46 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 3:08 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:18 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:31 PM CDT | Special Marine Warning | JSJ | 119 min | |
| May 3, 3:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 4:36 PM CDT | Special Weather Statement | JSJ | 54 min | |
| May 3, 5:32 PM CDT | Special Marine Warning | JSJ | 118 min | |
| May 3, 5:43 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 6:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:23 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| May 3, 6:28 PM CDT | Special Weather Statement | JSJ | 77 min | |
| May 3, 6:54 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.